Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Jan 3, 2017, 11:30 PM CST. It took effect at Jan 4, 2017, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 11:30 PM CST (05:30 UTC)
- In effect from
- Jan 4, 2017, 12:00 AM CST
- Expired
- Jan 4, 2017, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
480 WHUS74 KCRP 040530 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1130 PM CST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY ISSUED FOR GULF WATERS... .STRONG NORTH FLOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AS A COOLER AIRMASS SPREADS SOUTH ACROSS THE REGION. THE STRONGEST WINDS SHOULD PEAK OVERNIGHT AND THEN GRADUALLY DIMINISH IN INTENSITY AFTER SUNRISE WEDNESDAY MORNING. GMZ250-255-270-275-041500- /O.NEW.KCRP.SC.Y.0002.170104T0600Z-170104T1500Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1130 PM CST TUE JAN 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * WINDS: BECOMING NORTH 20 TO 25 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ HART
2 follow-up statements
248 WHUS74 KCRP 040926 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 326 AM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY CONTINUES... .STRONG NORTH FLOW HAS DEVELOPED ACROSS THE GULF WATERS AS A COLDER AIRMASS SPREADS SOUTH INTO THE REGION. THE STRONGEST WINDS SHOULD PEAK OVERNIGHT AND THEN GRADUALLY DIMINISH IN INTENSITY AFTER SUNRISE THIS MORNING. GMZ250-255-270-275-041500- /O.CON.KCRP.SC.Y.0002.000000T0000Z-170104T1500Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 326 AM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH 20 TO 25 KNOTS. * WAVES: 4 TO 6 FEET. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ HART
529 WHUS74 KCRP 041502 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX ISSUED BY NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 902 AM CST WED JAN 4 2017 GMZ250-255-270-275-041615- /O.EXP.KCRP.SC.Y.0002.000000T0000Z-170104T1500Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 902 AM CST WED JAN 4 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WHILE A FEW HIGHER GUSTS BETWEEN 20 AND 25 KNOTS ARE POSSIBLE FOR THE NEXT TWO HOURS WINDS ACROSS THE COASTAL WATERS HAVE DROPPED BELOW 20 KNOTS AND WILL CONTINUE TO DECREASE THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 10:51 PM CST, 39 minutes earlier.
Area forecast discussion, Jan 3, 10:51 PM CST, 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 1051 PM CST Tue Jan 3 2017 .DISCUSSION... Updated for 06z aviation. && .AVIATION... VFR conditions will continue at the terminals for the next 24 hours. Winds will turn northeast behind a cold front tonight with some gusts at CRP between 20 and 22 knots. Winds will diminish by mid/late morning, but then remain below 10 knots through the remainder of the period. && .PREVIOUS DISCUSSION... /Issued 953 PM CST Tue Jan 3 2017/ DISCUSSION... No major changes are needed to the forecast this evening. A cold front will continue to move through the area this evening into the early morning hours. Moderate to strong NE flow will be common over offshore waters and could approach SCA levels. Will not issue an advisory at this time. Overnight lows look track with temperatures mainly in the 40s. Also, hourly wx elements were updated based on latest obs/trends. PREVIOUS DISCUSSION... /Issued 558 PM CST Tue Jan 3 2017/ DISCUSSION... Updated for 00z AVIATION... VFR conditions should prevail for the next 24 hours. A cold front will move through the region this evening/overnight and N/NE winds will increase slightly, and perhaps become a little gusty at CRP. Winds will then subside by midday on Wednesday, with speeds on average 10 knots or less thereafter. PREVIOUS DISCUSSION... /Issued 355 PM CST Tue Jan 3 2017/ SHORT TERM (Tonight through Wednesday Night)... Fairly quiet conditions expected tonight with regard to precip. A cold front, currently moving into EWX's northern CWA, is forecast to move through S TX this evening and is expected to be moving south of the area around midnight. Light W to NW winds will become more N-NE and strengthen slightly. Winds then relax through Wed and gradually veer to the E. May briefly have mid to high clouds move across the CWA periodically through the short term. MX temps for Wed will likely be around 15-20 degrees cooler than today's warm values. MARINE... A light W to NW wind continues across the Coastal waters, except across the southern bays and southern nearshore waters, where a sea breeze has moved inland and resulted in a light onshore wind. But this will be short-lived. As a cold front moves across the region tonight, offshore winds are expected to become moderate overnight. May see winds reach borderline advisory levels at times. Also, may see patchy fog across the southern intracoastal waters and nearshore waters from Corpus Christi Bay southward this evening then dissipating as the front moves through the area. LONG TERM (Thursday through Tuesday)... An upper disturbance is expected to develop/move across the NRN Plains/Midwest Thursday/Friday (Deterministic output/GFS ensemble mean) and contribute to another SWD surge of polar air into the CWA/MSA Thursday night/early Friday. Isentropic lift/lowering condensation pressure deficits/SKEW-T profile suggestive of stratiform rainfall (at least patchy light rain) over mainly ERN CWA/MSA Thursday Night/Friday. GFS/ECMWF deterministic predict/GFS ensemble mean suggests the development of a progressive upper pattern with a disturbance moving across the SRN Plains/TX Friday night/Saturday and resulting in drier conditions over the CWA/MSA Friday night through Sunday. The polar air mass will maintain cold conditions Thursday-Sunday. Near freezing conditions possible early Saturday/Sunday mornings NRN CWA. Return flow Monday/Tuesday yet no precipitation anticipated. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 47 63 52 67 47 / 0 10 10 20 20 Victoria 42 60 45 64 41 / 0 10 10 10 20 Laredo 50 66 50 70 45 / 0 0 10 10 20 Alice 47 64 50 68 45 / 0 10 10 10 20 Rockport 47 62 53 65 47 / 10 10 10 20 20 Cotulla 46 63 45 68 41 / 0 0 0 10 10 Kingsville 46 66 51 68 47 / 0 10 10 10 20 Navy Corpus 51 62 55 66 49 / 10 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TB/78...AVIATION
Hazardous weather outlook, Jan 3, 4:38 AM CST, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 438 AM CST TUE JAN 3 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 438 AM CST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY TO AREAS OF FOG ALONG THE COAST THIS MORNING. ISOLATED LOCATIONS MAY BRIEFLY BECOME DENSE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AT TIMES FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/LK
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.